Flood, Boone
- When
- August 1, 12:00 AM CST to 7:22 AM CST
- Where
- Boone County, 9.69 mi N of Ridgeport to 9.73 mi ESE of Logansport
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 42.320, -93.934
Flooding continued along a large part of the Des Moines River Basin from the previous month. The flooding ended in the Stratford area by the afternoon of the 1st, however releases from Saylorville and Red Rock Reservoirs maintained river stages above flood stage through the first week of the month in the Des Moines area, and through the month in the Eddyville and Ottumwa areas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
Flooding continued along a large part of the Des Moines River Basin from the previous month. The flooding ended in the Stratford area by the afternoon of the 1st, however releases from Saylorville and Red Rock Reservoirs maintained river stages above flood stage through the first week of the month in the Des Moines area, and through the month in the Eddyville and Ottumwa areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jul 31, 10:36 PM CST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1136 PM CDT SAT JUL 31 2010 ...UPDATED AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... WITH HIGH PRESSURE DRIFTING SEWD ACROSS IOWA TONIGHT...THE ONLY ISSUE IS HOW MUCH FOG WILL FORM. ABUNDANT SUNSHINE...WARMER TEMPERATURES AND NO RAINFALL TODAY MAKE THE CHANCES FOR FOG OVERNIGHT LESS THAN THEY WERE THIS MORNING. STILL...THERE IS A LOT OF LOW-LEVEL MOISTURE AND WEAK FLOW...SO SOME FOG IS LIKELY. NUMERICAL MODELS INDICATE THAT THE DEPTH OF THE MOISTURE WILL BE SOMEWHAT DEEPER EAST OF I-35...SO FOG IS EXPECTED TO BE MORE WIDESPREAD THERE AND LOCALLY DENSE FOG IS POSSIBLE. DUE TO THE LOCAL NATURE...DO NOT PLAN FOR A DENSE FOG ADVISORY AT THIS TIME...BUT IT WILL NEED TO BE MONITORED. .LONG TERM /SUNDAY THROUGH SATURDAY/... SURFACE RIDGE OVER THE UPPER MIDWEST SUNDAY MORNING IS FORECAST TO MOVE SOUTHEAST DURING THE DAY. FLAT UPPER RIDGE WITH ITS AXIS OVER THE CENTRAL PLAINS SUNDAY AND SUNDAY NIGHT. LEE THROUGH ACROSS THE PLAINS WITH SOUTHERLY FLOW EAST OF THE TROUGH SHOULD ADVECT MOISTURE NORTH INTO NEBRASKA AND THE NORTHERN PLAINS. THUNDERSTORMS WHICH DEVELOP DURG PEAK HEATING SUNDAY AFTERNOON ARE FORECAST BY BOTH GFS/NAM TO IMPACT DMX CWA SUNDAY NIGHT AND MONDAY. FOLLOWED THIS SCENARIO IN FORECAST WITH DECENT POPS. BIGGEST SIGNIFICANT WEATHER RISK APPEARS TO BE MORE HEAVY RAIN. REMNANTS OF SUNDAY NIGHT AND MONDAY MORNING MCS SHOULD HELP DETERMINE WHEN AND WHERE THE NEXT ROUND OF STORMS/MCS WILL BE MONDAY NIGHT AND TUESDAY. SEEMS LIKELY THAT ANOTHER MCS WILL IMPACT THE STATE IN THIS TIME FRAME. OTHERWISE...IT SHOULD BE VERY WARM AND HUMID. TEMPS ON MONDAY DIFFICULT DUE TO POSSIBLE MCS DEBRIS OVER CENTRAL IOWA. LOWER MAX TEMPS A LITTLE. IN THE DAYS 4-7 RANGE /TUESDAY THROUGH SATURDAY/...UPPER RIDGE REMAINS ANCHORED OVER THE SOUTHERN CONUS WITH EARLY ZONAL FLOW ACROSS THE NORTHERN TIER STATES. SURFACE BOUNDARY BETWEEN THE HOT AND HUMID AIRMASS TO THE SOUTH AND THE SLIGHTLY COOLER AIRMASS TO THE NORTH IS FORECAST TO BE NEAR IOWA. THE 12Z GFS KEEPS SURFACE BOUNDARY JUST SOUTH OF IOWA WEDNESDAY THROUGH THURSDAY KEEPING SOUTHERN IOWA IN THE BEST SPOT FOR THUNDERSTORM CHANCES. 12Z GFS THEN BUILDS 500 MB HEIGHTS OVER THE UPPER MIDWEST BY LATE IN THE PERIOD. LEE TROUGH AND SOUTHERLY FLOW OVER THE PLAINS SHOULD ADVECT THE HOT/HUMID AIRMASS NORTH INTO IA BY DAY SEVEN/SATURDAY/ AS THE FRONT MOVES NORTH AS A WARM FRONT. SHOULD SEE THUNDERSTORM ACTIVITY INCREASE ACROSS CENTRAL AND NORTH CENTRAL IOWA FRIDAY INTO SATURDAY AS WARM FRONT LIFTS NORTH. WARM TEMPS THROUGHOUT EXTENDED WITH WARMEST TEMPS ON DAY SEVEN PROVIDING THAT THE BOUNDARY DOES LEFT NORTH. USED THE OPERATIONAL GFS ALONG WITH HPC GUIDANCE TO BASE FORECAST. THE 00Z ECMWF SEEMS TO DEPRESS THE UPPER RIDGE TOO MUCH BY THE END OF THE FORECAST PERIOD. && .AVIATION...01/06Z HIGH CLOUDS FROM CONVECTION OVER THE DAKOTAS HAVE PUSHED INTO CENTRAL TO NORTHERN IOWA AND LOOKS TO HINDER THE DENSE FOG DEVELOPMENT ACROSS THE AREA. STILL WENT WITH MVFR TO IFR CONDITIONS FOR VIS FOR ALO/OTM/MCW AND MVFR FOR DSM AND FOD. OTM VIS HAS COME DOWN A LITTLE AND WOULD EXPECT THIS SPOT SEE THE DENSE FOG FIRST AS HIGH CLOUDS STILL TO THE WEST. OTHERWISE...CONTINUED WITH 12KT WINDS ACROSS THE NORTHERN TAF SITES DURING THE AFTERNOON HOURS SUNDAY. NO MENTION OF PRECIP IN TAFS YET AS NOT EXPECTING ANY UNTIL PAST 06Z MONDAY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...KJ LONG TERM...JAJ AVIATION...KLP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 335 PM CDT SAT JUL 31 2010 IAZ004>007-015>017-023>028-033>039-044>050-012045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 335 PM CDT SAT JUL 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA NORTH OF I-80. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL SPREAD INTO NORTHWEST IOWA LATE SUNDAY NIGHT...WITH A ROUND OR TWO OF HEAVY RAIN POSSIBLE THROUGH TUESDAY. STORMS SHOULD PUSH INTO SOUTHERN IOWA WEDNESDAY AND THURSDAY...BEFORE RETURNING NORTH FRIDAY AND SATURDAY. LOCALLY HEAVY RAINFALL AND FLOODING APPEAR TO BE THE MAIN THREAT...ALTHOUGH ISOLATED SEVERE WEATHER IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. IAZ057>062-070>075-081>086-092>097-012045- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 335 PM CDT SAT JUL 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA INCLUDING I-80 AND SOUTHERN IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL SPREAD INTO THE SOUTHERN HALF OF IOWA MONDAY...WITH INTERMITTENT CHANCES CONTINUING THROUGHOUT THE WEEK. LOCALLY HEAVY RAINFALL AND FLOODING APPEAR TO BE THE MAIN THREAT... ALTHOUGH ISOLATED SEVERE WEATHER IS ALSO POSSIBLE. PRECISE TIMING IS DIFFICULT TO DETERMINE...BUT IT APPEARS STRONGER STORMS WILL OCCUR MONDAY NIGHT AND TUESDAY...AND AGAIN FRIDAY OR SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JUNGBLUTH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 948 PM CDT SAT JUL 31 2010 IAZ007-017-026>028-037>039-049-050-061-062-074-075-085-086-096- 097-010500- WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK- MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...NORTHWOOD...MASON CITY...HAMPTON... ALLISON...WAVERLY...ELDORA...GRUNDY CENTER...WATERLOO... MARSHALLTOWN...TOLEDO...NEWTON...GRINNELL...KNOXVILLE... OSKALOOSA...ALBIA...OTTUMWA...CENTERVILLE...BLOOMFIELD 948 PM CDT SAT JUL 31 2010 ...PATCHY DENSE FOG EXPECTED TO DEVELOP OVERNIGHT... AREAS OF PATCHY DENSE FOG IS FORECAST TO DEVELOP LATE THIS EVENING INTO THE EARLY MORNING HOURS SUNDAY. LIGHT WINDS WITH ABUNDANT MOISTURE AT THE SURFACE WILL CREATE PRIME FOG DEVELOPMENT CONDITIONS THROUGH SUNDAY MORNING. VISIBILITY MAY BECOME REDUCED TO LESS THAN ONE HALF MILE OR LESS AT TIMES...ESPECIALLY WITHIN RIVER VALLEYS OR LOW LYING AREAS. DRIVING MAY BECOME DIFFICULT DUE TO THE POOR VISIBILITY DURING THE NIGHT TIME HOURS. TRAVELERS SHOULD USE LOW BEAM HEADLIGHTS AND TAKE EXTRA CAUTION WHILE DRIVING IN FOGGY CONDITIONS AT NIGHT. KLP
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2010Every state in 2010This day in weather historyWarnings in Iowa, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 248682, 248707, 248715, 248701.